Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 372, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 18, 2000, 8:01 PM CDT for Madison County, Mississippi. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 18, 2000, 8:01 PM CDT (01:01 UTC)
- Expired
- Jun 18, 2000, 8:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Madison County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 8:15 PM CDT | Thunderstorm Wind | Madison, MS | Several power lines were blown down. |
| Jun 18, 8:15 PM CDT | Hail 0.75 | Madison, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2352 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
416 WUUS54 KJAN 190101 SVRJAN MSC089-190130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 801 PM CDT SUN JUN 18 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MADISON COUNTY IN CENTRAL MISSISSIPPI * UNTIL 830 PM CDT * AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTHWEST OF MADISON...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR CANTON AT 830 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. 59
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:15 PM CDT, 5 hours 46 minutes earlier.
Area forecast discussion, Jun 18, 2:15 PM CDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 215 PM CDT SUN JUN 18 2000 OVER THE CONUS AND SURROUNDING AREAS...AFTER CONSULTATION WITH THE WATER VAPOR LOOP AND MORNING UPPER AIR RUNS...LITTLE CHANGE IN THE UPPER PATTERN FROM YESTERDAY. MID/UPPER LEVEL HIGH PRESSURE ALONG 25-30N HELPING TO KEEP UNSTABLE LOW LEVELS IN CHECK OVER THE DEEP SOUTH. SEVERAL DECENT SHORTWAVES HEADING INTO THE PACIFIC NORTHWEST AND CA...WITH SEVERAL OTHERS OVER THE MID AND UPPER MISS RIVER VALLEY AND GREAT LAKES REGION HELPING TO PUSH COOLER...DRIER AIR SOUTH WITH SURFACE BOUNDARY RUNNING FROM KDRT TO KSDF AND POINTS NORTHEAST. SECTION FROM KSDF SOUTHWEST STATIONARY WITH GOOD SOUTHERLY FLOW HELPING TO CHECK ITS ADVANCE(ALONG WITH HELPING TO PUMP IN THE MOISTURE INTO THE WET SOUTHERN PLAINS/DEEP SOUTH. PRECIPITABLE H20 AMOUNTS OVER SOUTHERN MISSISSIPPI RIVER VALLEY IN THE 1.75-2.00"+ RANGE(120-140% OF NORM). SAME OLD STORY WITH THE MODELS. KEEP UPPER PATTERN OVER SOUTHERN US/CENTRAL AMERICA PRETTY STATIC THROUGH THE SHORT TERM. ALL MAINTAIN SEMI-STATIONARY BOUNDARY OVER CENTRAL/NORTHEASTERN US THROUGH CENTRAL US AND WEST COAST SHORT WAVES. DIFFERENCES MOST EVIDENT IN DRY SLUG ALL MODELS MOVE IN OVER GULF IN THE 850MB UP LAYERS. ETA/NGM MOST AGGRESSIVE...PUSHING DRYER AIR INTO SOUTHERN MISSISSIPPI RIVER VALLEY BY F48/TUES MORN...WITH 50% ISOHUME PUSHING INTO CENTRAL SECTIONS OF FA. AVN LESS AGGRESSIVE WITH PUSH...WITH 50% ISOHUME OFF THE MS/LA COASTLINE. IN THE 850MB AND BELOW LAYER...ETA/AVN BEST AT KEEPING MOISTURE IN WITH NGM PUSHING DRIER AIR FARTHER NORTH. WITH A WEAKENING OF THE FLOW IN THE LOWER LEVELS MONDAY INTO MONDAY NIGHT(BUT RE-STRENGTHENING TUESDAY) ...DON/T SEE THE DRY PUSH AS STRONG AS NGM IS ADVERTISING. WITH CURRENT SHORTWAVES OVER CENTRAL US MOVING OFF...SURFACE BOUNDARY SHOULD START PUSHING NORTH BEGINNING TONIGHT.MODELS ADVERTISING CA SHORTWAVE TO WEAKEN A BIT AS IT HEADS INTO CENTRAL PLAINS BE F36/MONDAY EVENING. PACIFIC NORTHWEST SHORTWAVES LOOK TO BECOME MORE ORGANIZED AS THEY SLOW CROSS THE NORTHERN US/SOUTHERN CN...ENDING UP ALONG ND/MANITOBA BORDER BY TUESDAY MORN AS A CLOSED UPPER LOW. AM GOING TO LEAN TOWARDS WETTER AVN NUMBERS WITH THE FORECAST...WITH HIGHER NUMBER WEST(BETTER MOISTURE) AND SOUTH(GULF BREEZE INITIATED ACTION). WILL PROBABLY BLEND THE MOS TEMPS FOR A START. ALL IN ALL...LOOKING LIKE A TYPICAL SUMMERTIME FORECAST...WITH SCATTERED AFTERNOON/EVENING SHRA/TSRA...AND A FEW BECOMING A BIT ROWDY WITH GUSTY DOWNBURST WINDS AND LOCALLY HEAVY RAINS. QPF DISCUSSION: SAME SCENARIO CONTINUES THROUGH THE NEXT 24 HRS AS DEEP MOISTURE (PWATS 1.75-2.00) REMAINS ENTRENCHED OVER THE FORECAST AREA WITH PERTURBATIONS ALOFT MOVING IN FROM THE SOUTH AND WEST. LIKE PAST SEVERAL DAYS...WILL SEE THE HEAVIEST RAINFALL OCCUR DURING THE AFTERNOON DURING PRIME INSOLATION...ESPECIALLY AROUND PRE-EXISTING BOUNDARIES WHERE A LOW LEVEL FOCUS WILL PRESENT. THEN AS YOU LOSE HEATING...EVERYTHING WILL WIND DOWN ONCE AGAIN. NGM/ETA/AND HPC ALL HAVE FOCUS FOR HEAVIEST RAINFALL OVER THE EASTERN FORECAST AREA WHICH LOOKS ON TARGET PER CURRENT RADAR TRENDS WHERE CONVERGING OUTFLOWS SHOULD OCCUR BETWEEN EAST OF I-55. HPC 0.50 INCH (WEST) TO 1.00 INCH (EAST) BASIN AVERAGES LOOKS GOOD AND WILL STAY CLOSE. IN THE EXTENDED...EXTENDED RANGE MODEL RUNS KEEP UPPER LEVEL HIGH PRESSURE OVER 25N...WITH SEVERAL WEAK SHORTWAVES MEANDERING AROUND IN THE WEAK FLOW OF THE RIDGE. WITH A STATIC UPPER PATTERN...QUESTION WILL BE MOISTURE. ALL SHORT RANGE MODELS MOVING DRIER AIR INTO THE GULF...WITH NGM PUSHING THE DRIER AIR FARTHEST NORTH BY F48/TUES MORN. AVN WETTEST. WITH MEDIUM RANGE MODEL RUNS FORECASTING A WEAKENING IN THE SOUTHERLY FLOW(BUT NO ELIMINATING IT)...FEEL ENOUGH LOW LEVEL MOISTURE WILL BE LEFT OVER FA BEGINNING OF EXTENDED FOR SCATTERED SHRA/TSRA WITH MRF ADVERTISING ANOTHER SURGE OF MOISTURE LATE WED INTO THURSDAY AS UPPER LOVER JUST WEST OF THE GREAT LAKES PUSHES SURFACE BOUNDARY INTO MID MISSISSIPPI RIVER VALLEY AND SOUTHERN PLAINS. THIS SHOULD HELP TO PROVIDE A BETTER FOCUS FOR CONVECTION THURSDAY INTO FRIDAY. DON/T BELIEVE MRF IN PUSHING FRONT INTO SOUTHERN SECTIONS OF FA...WITH THE STRENGTH OF THE RIDGE. WILL BASICALLY GO WITH A SUMMER FORECAST IN THE EXTENDED. PRELIM NUMBERS... JAN 071/089 072/089 07|2 5533 MEI 069/090 070/090 071 5433 .JAN... MS...NONE. AR...NONE. LA...NONE. 16/05
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:15 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 30 min |
| Jun 19, 3:02 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.